MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD NEEDLE 22X1-1/2 RB; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD NEEDLE 22X1-1/2 RB; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305156
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Initial reporter additional phone #: (b)(6).Investigation summary: one photo was provided.The photo shows a needle with no plastic shield.It has white epoxy towards the middle of the needle.The plastic hub is placed under the cannulator.Then the needle is positioned and assembled to the plastic hub adding the white epoxy to fix it.In this case it is possible that a jam occurred, and the equipment dispensed silicone before the part was moved to the next station and was not detected in the next processes.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.A device history record review was completed with zero defects found.No quality notifications were written for this batch, nor for the associated assembly batches.Investigation conclusion: this is the 1st complaint for the lot # 9058635 for this type of defect or symptom.There was no documentation for this type of defect during the entire production run of this batch.Root cause description: in this case it is possible that a jam occurred, and the equipment dispensed silicone before the part was moved to the next station and was not detected in the next processes.Rationale: capa not required at this time.
 
Event or Problem Description
It was reported that there was epoxy discovered on needle prior to use with a bd needle 22x1-1/2 rb.The following information was provided by the initial reporter: it was reported that there was a white substance on the needle prior to any medication being injected.

Brand Name
BD NEEDLE 22X1-1/2 RB
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key9640979
Report Number1911916-2020-00067
Device Sequence Number19379312
Product Code FMI
UDI-Device Identifier30382903051565
UDI-Public30382903051565
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 01/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2024
Device Model Number305156
Device Catalogue Number305156
Device Lot Number9058635
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2020
Initial Report FDA Received Date01/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;